Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On $ r$-separated sets in normed spaces


Author: Juan Arias-de-Reyna
Journal: Proc. Amer. Math. Soc. 112 (1991), 1087-1094
MSC: Primary 46B20; Secondary 47H09, 47H10
MathSciNet review: 1059622
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The separation of a bounded set $ A$ in a metric space $ \delta (A)$ is defined as the supremum of the numbers $ r > 0$ such that there exists a sequence $ ({x_n})$ in $ A$ such that $ d({x_n},{x_m}) > r$ for every $ n \ne m$. We prove for every bounded set $ A$ in a Banach space that $ \delta (A) = \delta ({\text{co}}(A))$ where $ {\text{co}}(A)$ denotes the convex hull of $ A$. This yields a generalization of Darbo's fixed point theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B20, 47H09, 47H10

Retrieve articles in all journals with MSC: 46B20, 47H09, 47H10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1059622-4
PII: S 0002-9939(1991)1059622-4
Article copyright: © Copyright 1991 American Mathematical Society